# SDR Q2HA20121109001

- Difficulty date: October 27, 2012
- Submitted: November 9, 2012
- Operation: Air carrier
- Aircraft: N431HF
- Make and model: Bell 430
- Aircraft serial: 49051
- Aircraft time: 6,310 hours, 16,664 cycles
- Engine: Allsn 250C40B
- Engine time: 5,696 hours, 6,830 cycles
- System (JASC): 7310 · Engine Fuel Distribution
- Part: Fitting
- Condition: Loose
- Location: Nr 1 Engine
- Stage of operation: LD
- How discovered: O
- Nature of condition: W, K
- Precautionary procedure: K

## Discrepancy

ON OCTOBER 26, 2012 THE NR 1 ENGINE FUEL NOZZLE WAS REMOVED AND RESHIMMED FOR AN INTERMITTENT STARTING PROBLEM.  THE MAINTENANCE ACTION WAS COMPLETED AND SIGNED OFF IN THE AIRCRAFT LOGBOOK, HOWEVER NO SUBSEQUENT CHECK RUN WAS ACCOMPLISHED ON THE ENGINE PRIOR TO RETURN TO SERVICE, AS REQUIRED IN THE ROLLS ROYCE M250-C40B OPERATION AND MAINTENANCE MANUAL.  THE AIRCRAFT WAS LAUNCHED ON THE FOLLOWING DAY, OF WHICH THE AIRCRAFT FEW 2.7 FLIGHT HOURS AND 3 ENGINE STARTS (CYCLES).  UPON LAST LANDING OF THE DAY, THE FLIGHT CREW NOTICED FUEL DRIPPING FROM THE NR 1 ENGINE DECK DRAIN.  UPON FURTHER INVESTIGATION IT WAS DETERMINED THAT THE FUEL LINE FITTING LEADING TO THE FUEL NOZZLE WAS NOT TIGHT, DESPITE HAVING BEEN SAFTIED DURING THE PREVIOUS MAINTENANCE ACTION.  THE FUEL LINE FITTING WAS TIGHTENED (1/4 TURN), THE ENGINE WAS LEAKED CHECKED AND THE AIRCRAFT WAS RETURNED TO SERVICE.  THIS ISSUE COULD HAVE BEEN ALLEVIATED IF THE ESTABLISHED COMPANY PROCEDURE FOR APPLYING THE RED OUT-OF-SERVICE COVER OVER THE CYCLIC CONTROL STICK HAD BEEN FOLLOWED AFTER THE INITIAL FUEL SYSTEM MAINTENANCE WAS PERFORMED.
